MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY
Model Number 5.0 MM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes adult aire-cuff were reported to be "defective." no patient adverse events reported.
 
Additional Manufacturer Narrative
Other, other text: h6: event problem and evaluation codes: updated after device evaluation.H10: device evaluation: the device was returned for investigation.A visual inspection and functional test were performed.Samples received: two (2) samples were received from p/n 750150 l/n unknown.In used conditions, without their original packaging and with their certificate of decontamination.Functional testing results: when the cuffs were inflated with 15cc of air, the cuffs inflated completely around the tube, but they see asymmetrical.When the cuffs were measured using the rules (id:13.3051 due:06/2024) and (id:13.2820 due:10/21) the percentage for the symmetry was for sample 1: 35.71%.Anf for sample 2: 37.93%.These results are over 33.3% (0.333 (1/3:2/3)) that is the minimum acceptable for air cuff.Based on the test, the units are within specifications.Functional test: the sample was tested on leak test.The test was performed under water as per pwi-10007269 rev.100 symmetry and leak test method.Results: no leaks were detected.No root cause could be determinate since the samples successfully passed leak and cuff symmetry test.The cause of the reported problem could not be determined.No corrective actions were taken since the complaint was not confirmed.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11889850
Report Number3012307300-2021-05124
Device Sequence Number3686213
Product Code JOH
UDI-Device Identifier15021312006391
UDI-Public15021312006391
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number5.0 MM
Device Catalogue Number750150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown